High blood glucose numbers due to cortisone shot
avatar
An_253729 posted:
I had a cortisone shot in my right knee this afternoon. When I checked my numbers at dinnertime they were up over 300. I take Novolog and took 4 extra units. My head is pounding and I feel terrible. Anyone else ever experience this. What other symtoms should I expect? Any information would be very much appreciated.
Reply
 
avatar
adaptomom responded:
I had a cortisone shot in my elbow last May and did it as a last resort, having heard that cortisone raises blood sugar levels. I did not experience any measurable increase in levels, but I believe that is the exception rather than the rule. The elevation is supposed to be temporary (a few days, I was told) but over 300 is a definite reason to call your doctor, especially if you have physical symptoms. Please do yourself a favor and let your doctor know about this.
 
avatar
laura2gemini2 responded:
I had a cortisone shot in my shoulder last week (the 2nd one I've had). Both times my sugars did go up for about 3 days, then get back to normal. I adjusted my basal insulin to compensate, and drank plenty of fluids.

Cortisone always makes me feel bad the day of and the next day after the injection. This time I was laughing and crying and throwing things all at the same time. Hope yours goes better!